Alert archive / Virginia / Tornado Warnings in 2022

Tornado Warning 10, NWS Blacksburg, VA

May 6, 2022Wythe County, Virginia

NWS Blacksburg, VA issued this tornado warning at May 6, 2022, 6:29 PM EDT for Wythe County, Virginia. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 6:29 PM EDT (22:29 UTC)
Expired
May 6, 2022, 7:00 PM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Wythe County, VA

The radar

The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:38 PM EDTHAIL 0.752 Se Wytheville, VAPEA TO MARBLE HAIL. HALF INCH DEEP ACCUMULATION ON THE GROUND.
May 6, 6:47 PM EDTHAIL 12 Ssw Max Meadows, VA
May 6, 6:47 PM EDTHAIL 12 Ssw Max Meadows, VA
May 6, 6:55 PM EDTHAIL 11 Nne Max Meadows, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WFUS51 KRNK 062229
TORRNK
VAC197-062300-
/O.NEW.KRNK.TO.W.0010.220506T2229Z-220506T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
629 PM EDT Fri May 6 2022

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Wythe County in southwestern Virginia...

* Until 700 PM EDT.
    
* At 628 PM EDT, a severe thunderstorm capable of producing a 
  tornado was located between Crockett and Wytheville, moving east 
  at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Wytheville...
  Max Meadows...
  Patterson...
  Speedwell...
  Fort Chiswell...
  Cripple Creek...
  and Grahams Forge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3704 8105 3705 8098 3707 8091 3703 8089
      3697 8082 3695 8081 3694 8079 3689 8075
      3679 8120 3696 8127
TIME...MOT...LOC 2228Z 250DEG 33KT 3691 8115 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

DB
2 follow-up statements
881 
WWUS51 KRNK 062242
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT Fri May 6 2022

VAC197-062300-
/O.CON.KRNK.TO.W.0010.000000T0000Z-220506T2300Z/
Wythe VA-
642 PM EDT Fri May 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR 
NORTHEASTERN WYTHE COUNTY...
    
At 641 PM EDT, a severe thunderstorm capable of producing a tornado 
was located between Wytheville and Coleman Store, moving east at 35 
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Max Meadows...Patterson...Fort Chiswell...Grahams Forge...
Gunton Park...and Coleman Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 3700 8103 3703 8097 3707 8091 3703 8089
      3697 8082 3695 8081 3694 8079 3689 8075
      3688 8103 3694 8108
TIME...MOT...LOC 2241Z 266DEG 31KT 3692 8100 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

DB
762 
WWUS51 KRNK 062254
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
654 PM EDT Fri May 6 2022

VAC197-062303-
/O.EXP.KRNK.TO.W.0010.000000T0000Z-220506T2300Z/
Wythe VA-
654 PM EDT Fri May 6 2022

...THE TORNADO WARNING FOR NORTHEASTERN WYTHE COUNTY WILL EXPIRE AT 
700 PM EDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the Tornado Warning will be allowed 
to expire.

A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina...and southwestern Virginia. A Tornado Watch also
remains in effect until 1000 PM EDT for southwestern Virginia...and
southeastern West Virginia.

Additional statements will be issued as conditions warrant.

LAT...LON 3700 8103 3703 8097 3707 8091 3703 8089
      3697 8082 3695 8081 3694 8079 3689 8075
      3688 8103 3694 8108
TIME...MOT...LOC 2253Z 252DEG 30KT 3695 8088 

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 6, 2:39 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
239 PM EDT Fri May 6 2022

.SYNOPSIS...
Low pressure was over the Mid Mississippi and Tennessee Valleys
this afternoon with a front extending from the low into the
Carolinas. This low will track slowly east tonight and Saturday
bringing several periods of showers and thunderstorms through
Sunday. As the low moves offshore, high pressure builds in with
drier and warmer weather for Monday and Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 230 PM EDT Friday...

Severe thunderstorms remain a threat this afternoon into tonight.

Tornado Watch 186 in effect until 8 pm.
Tornado Watch 187 in effect until 10 pm.

Several rounds of convection expected this afternoon into tonight.
Scattered showers and thunderstorms will develop along and ahead of
the cold front as it moves east tonight into Saturday. Strong to
severe are possible this afternoon into tonight. Locally enhanced
low level shear along the warm front will elevate the threat of a
tornado this afternoon. Overall helicity of 200/300 m2/s2 and
Convective Available Potential Energy in the 1000-2000 J/Kg range
support the severe threat. Pockets of low clouds and fog will
develop overnight especially where it rains. Low temperatures will
be in the upper 40s in the mountains to the mid 50s in the piedmont.
A closed upper level low will slowly directly overhead Saturday.
This low should steepen the lapse rates aloft and continue to bring
showers through Saturday with maybe a few thunderstorms in the
afternoon. High temperatures Saturday will climb into the lower 50s
in the mountains to the lower 70s in the piedmont.

Moderate confidence in the Near Term Forecast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM EDT Friday...

Dry conditions return for the start of the week...

A closed upper level low will be just north of the area and then
track eastward, heading off the coast of the Delmarva Peninsula by
Sunday morning. Upper level ridging starts building into the area,
extending from the Gulf of Mexico up near the Great Lakes. These two
features establish decent north/northeasterly flow at 500mb.

At the surface, the low pressure center slowly moves off to the
North Carolina coast by Saturday night, and with it, decreasing our
chances of showers and storms by the nighttime hours. Surface high
pressure will sit to the north of the surface low in Eastern Canada,
setting up a blocking pattern for the beginning of the week. Winds
on the order of 10 to 20 mph from the north/northeast will dominate
Sunday into Monday as we sit between these two features.

Temperatures are a bit cooler for this period, thanks to the
northerly flow, but we do stay dry through this period once the low
pressure system moves offshore by Saturday evening.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 230 PM EDT Friday...

Another round of shower and storm chances later in the week...

The influence of the surface high pressure sitting to our north will
keep us dry for the middle of the week. However, the surface low
pressure that will have crossed the area on Saturday will continue
to spin off the coast of the Southeastern US. By the end of the
week, this will drift back westward, getting closer to the coast. As
it approaches for the second half to end of the week, it will
increase the possibility of another round of associated showers and
storms. However, models differ in when the low will get close enough
to the coast to bring the precipitation chances.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 140 PM EDT Friday...

Low pressure was over the Mid Mississippi Valley with a front
extending from the low into the Carolinas will track east this
afternoon into Saturday. Winds will be out of the east to
southeast on the north side of this boundary. As the front lifts
north through the region the wind will turn to the southwest.
Scattered showers and thunderstorms will develop ahead of the
front. The most likely of timing of thunderstorms based on many
Hi- Res convective allowing models is from 19Z/3PM through
03Z/11PM. Strong gusty wind and large hail are possible this
afternoon and evening, especially in central and eastern
Virginia and North Carolina.

Average confidence on ceiling, visibility and wind.
Below average confidence on timing of thunderstorms this
afternoon and evening at any specific airport.

Extended Aviation Discussion...

A deep upper low will bring several rounds of showers with
associated MVFR conditions for the Saturday and Sunday.Late
night and early morning IFR/LIFR fog will be possible,
especially where it rains. Clouds will remain Monday and Tuesday
with sub-VFR ceilings still likely but dry weather is expected.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/KK
NEAR TERM...KK
SHORT TERM...AS
LONG TERM...AS
AVIATION...AMS/KK
Hazardous weather outlook, May 6, 2:48 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
248 PM EDT Fri May 6 2022

VAZ020-WVZ507-508-071900-
Bath-Eastern Greenbrier-Western Greenbrier-
248 PM EDT Fri May 6 2022

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for strong to severe storms through this
evening with wind and hail as the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001>003-018>020-VAZ007-009-010-012-015-016-071900-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Wythe-Grayson-Carroll-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ004>006-VAZ011-013-014-017>019-022>024-032>035-043>047-058-059-
WVZ042>044-071900-
Stokes-Rockingham-Caswell-Giles-Pulaski-Montgomery-Floyd-Craig-
Alleghany VA-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-Mercer-Summers-Monroe-
248 PM EDT Fri May 6 2022

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, May 6, 4:44 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
444 PM EDT Fri May 6 2022

NCZ005-062115-
Rockingham NC-
444 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of
eastern Rockingham County through 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrisons Crossroads, or over Wentworth, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Oregon Hill...
Harrisons Crossroads...
Ruffin...
and Draper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, southwestern and west central
Virginia.

&&

LAT...LON 3630 7985 3641 7986 3654 7970 3654 7967
      3649 7954 3645 7952 3638 7952
TIME...MOT...LOC 2043Z 237DEG 32KT 3642 7972

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

BMG/AS
Local storm report, May 6, 5:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 SE JERICHO            36.27N 79.35W
05/06/2022                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ALONG HIGHWAY 62S IN ANDERSON, NC.

&&

11
Special weather statement, May 6, 5:47 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
547 PM EDT Fri May 6 2022

VAZ007-010-WVZ042-062215-
Tazewell VA-Bland VA-Mercer WV-
547 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of northeastern
Tazewell, north central Bland and southern Mercer Counties through
615 PM EDT...

At 546 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ceres, or near Bluefield, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bluefield...
Princeton...
Athens...
Rocky Gap...
Pocahontas...
Bramwell...
and Oakvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for southwestern
Virginia. A Tornado Watch also remains in effect until 1000 PM EDT
for southwestern Virginia...and southeastern West Virginia.

&&

LAT...LON 3715 8137 3726 8137 3736 8131 3748 8100
      3731 8096 3721 8112
TIME...MOT...LOC 2146Z 237DEG 30KT 3730 8116

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, May 6, 6:04 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
604 PM EDT Fri May 6 2022

NCZ003-004-020-062230-
Stokes NC-Yadkin NC-Surry NC-
604 PM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of eastern Surry,
southwestern Stokes and Yadkin Counties through 630 PM EDT...

At 603 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Arlington to Nebo to Shacktown. Movement was
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Yadkinville...
Jonesville...
Dobson...
and Pilot Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northwestern
North Carolina...and southwestern Virginia. A Tornado Watch also
remains in effect until 1000 PM EDT for north central North
Carolina...and south central and southwestern Virginia.

&&

LAT...LON 3614 8071 3620 8087 3650 8074 3648 8042
      3633 8028 3626 8036 3626 8045 3624 8045
      3622 8043 3621 8045 3619 8044 3606 8060
TIME...MOT...LOC 2203Z 214DEG 37KT 3624 8081 3622 8064 3612 8057

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, May 6, 6:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 NNW BLUEFIELD         37.25N 81.27W
05/06/2022  E0.88 INCH       TAZEWELL           VA   PUBLIC

            DIME TO NICKEL HAIL.

0550 PM     HAIL             BLUEFIELD               37.24N 81.27W
05/06/2022  M0.75 INCH       TAZEWELL           VA   TRAINED SPOTTER

0559 PM     HAIL             1 W MARION              36.83N 81.52W
05/06/2022  E1.25 INCH       SMYTH              VA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&
Special weather statement, May 6, 6:22 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT Fri May 6 2022

VAZ044-058-062300-
Halifax VA-Pittsylvania VA-
622 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southeastern
Pittsylvania and west central Halifax Counties through 700 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keeling, or near Blairs, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blairs...
Mt Airy...
Ingram...
Java...
Leda...
Keeling...
and Ringgold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and central, south central and west central
Virginia.

&&

LAT...LON 3659 7932 3668 7944 3698 7917 3683 7891
TIME...MOT...LOC 2222Z 223DEG 36KT 3668 7930

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:38 AM EDTSpecial Weather StatementRNKCity of Danville22 min
May 6, 10:11 AM EDTSpecial Weather StatementRNKHalifax34 min
May 6, 1:33 PM EDTSpecial Weather StatementRNKTazewell42 min
May 6, 3:21 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Giles54 min
May 6, 5:04 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell56 min
May 6, 5:47 PM EDTSevere Thunderstorm WarningRNKSmyth37 min
May 6, 6:08 PM EDTSevere Thunderstorm WarningRNKBland, Wythe52 min
May 6, 6:22 PM EDTSpecial Weather StatementRNKPittsylvania38 min
May 6, 6:26 PM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell, Wythe3 hr
May 6, 6:47 PM EDTSpecial Weather StatementRNKCraig, Pulaski, City of Radford58 min
May 6, 6:55 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe49 min
May 6, 7:15 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, City of Radford60 min
May 6, 7:20 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick40 min
May 6, 7:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington65 min
May 6, 7:27 PM EDTSpecial Weather StatementRNKWythe33 min
May 6, 7:36 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax22 min
May 6, 7:40 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke, City of Roanoke, City of Salem65 min
May 6, 7:40 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick65 min

Nearby

Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.